Alert archive / California / Gale Watches in 2021
Gale Watch 37, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Oct 9, 2021, 9:10 PM PDT. It took effect at Oct 10, 2021, 8:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 9, 2021, 9:10 PM PDT (04:10 UTC)
- In effect from
- Oct 10, 2021, 8:00 PM PDT
- Expired
- Oct 10, 2021, 2:58 AM PDT
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
349 WHUS76 KLOX 100410 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 910 PM PDT Sat Oct 9 2021 PZZ673-676-101215- /O.CAN.KLOX.GL.W.0045.000000T0000Z-211010T1000Z/ /O.NEW.KLOX.GL.A.0037.211011T0300Z-211012T1200Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 910 PM PDT Sat Oct 9 2021 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 30 to 40 kt with gusts up to 50 kt and combined seas 12 to 17 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...From Sunday evening through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ645-655-101215- /O.EXP.KLOX.SC.Y.0132.000000T0000Z-211010T0400Z/ /O.NEW.KLOX.GL.A.0037.211011T2200Z-211012T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 910 PM PDT Sat Oct 9 2021 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and combined seas 7 to 12 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM and Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From Monday afternoon through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ670-101215- /O.CON.KLOX.SC.Y.0132.000000T0000Z-211010T1000Z/ /O.NEW.KLOX.GL.A.0037.211011T0300Z-211012T1200Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 910 PM PDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...FOR THE SMALL CRAFT ADVISORY, NW winds 10 to 20 kt with gusts to 25 kt. Combined seas 4 to 5 ft dominant period 7 seconds. FOR THE GALE WATCH, Northwest winds 30 to 40 kt with gusts up to 45 kt and combined seas 12 to 17 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ650-101215- /O.CON.KLOX.SC.Y.0131.000000T0000Z-211010T1000Z/ /O.NEW.KLOX.GL.A.0037.211011T2200Z-211012T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 910 PM PDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...FOR THE SMALL CRAFT ADVISORY, NW winds 15 to 25 kt. Combined seas 4 to 6 ft dominant period 7 seconds. FOR THE GALE WATCH, Northwest winds 25 to 35 kt with gusts up to 45 kt and combined seas 7 to 10 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ Phillips
2 follow-up statements
414 WHUS76 KLOX 100417 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 917 PM PDT Sat Oct 9 2021 PZZ673-676-101230- /O.EXA.KLOX.SC.Y.0132.000000T0000Z-211010T1000Z/ /O.CON.KLOX.GL.A.0037.211011T0300Z-211012T1200Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 917 PM PDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...FOR THE SMALL CRAFT ADVISORY, NW winds 10 to 20 kt with gusts to 25 kt. Combined seas 4 to 5 ft dominant period 7 seconds. FOR THE GALE WATCH, Northwest winds 30 to 40 kt with gusts up to 45 kt and combined seas 12 to 17 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ670-101230- /O.CON.KLOX.SC.Y.0132.000000T0000Z-211010T1000Z/ /O.CON.KLOX.GL.A.0037.211011T0300Z-211012T1200Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 917 PM PDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...FOR THE SMALL CRAFT ADVISORY, NW winds 10 to 20 kt with gusts to 25 kt. Combined seas 4 to 5 ft dominant period 7 seconds. FOR THE GALE WATCH, Northwest winds 30 to 40 kt with gusts up to 45 kt and combined seas 12 to 17 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ650-101230- /O.CON.KLOX.SC.Y.0131.000000T0000Z-211010T1000Z/ /O.CON.KLOX.GL.A.0037.211011T2200Z-211012T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 917 PM PDT Sat Oct 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...FOR THE SMALL CRAFT ADVISORY, NW winds 15 to 25 kt. Combined seas 4 to 6 ft dominant period 7 seconds. FOR THE GALE WATCH, Northwest winds 25 to 35 kt with gusts up to 45 kt and combined seas 7 to 10 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Small Craft Advisory, until 3 AM PDT Sunday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ645-655-101230- /O.CON.KLOX.GL.A.0037.211011T2200Z-211012T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 917 PM PDT Sat Oct 9 2021 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and combined seas 7 to 12 feet possible when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands and Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From Monday afternoon through late Monday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
871 WHUS76 KLOX 100958 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 258 AM PDT Sun Oct 10 2021 PZZ650-101800- /O.CAN.KLOX.SC.Y.0131.000000T0000Z-211010T1000Z/ /O.NEW.KLOX.SC.Y.0133.211010T2200Z-211011T2000Z/ /O.UPG.KLOX.GL.A.0037.211011T2200Z-211012T1000Z/ /O.NEW.KLOX.GL.W.0046.211011T2000Z-211012T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 258 AM PDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 PM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 3 AM PDT TUESDAY... * WHAT...West to northwest winds 25 to 35 kt with gusts to 45 kt and combined seas of 8 to 11 feet are expected when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Gale Warning, from 1 PM Monday to 3 AM PDT Tuesday. For the Small Craft Advisory, from 3 PM this afternoon to 1 PM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ670-673-676-101800- /O.EXT.KLOX.SC.Y.0132.000000T0000Z-211011T0300Z/ /O.UPG.KLOX.GL.A.0037.211011T0300Z-211012T1200Z/ /O.NEW.KLOX.GL.W.0046.211011T0300Z-211012T1200Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 258 AM PDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT TUESDAY... * WHAT...Northwest winds 30 to 40 kt with gusts to 45 kt and combined seas of 14 to 17 feet are expected when conditions are worst. Isolated gusts to 50 kt are possible. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Gale Warning, from 8 PM this evening to 5 AM PDT Tuesday. For the Small Craft Advisory, until 8 PM PDT this evening. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-101800- /O.NEW.KLOX.SC.Y.0133.211010T2200Z-211011T2000Z/ /O.UPG.KLOX.GL.A.0037.211011T2200Z-211012T1000Z/ /O.NEW.KLOX.GL.W.0046.211011T2000Z-211012T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 258 AM PDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 PM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 3 AM PDT TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts to 45 kt and combined seas of 11 to 16 feet are expected when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...For the Gale Warning, from 1 PM Monday to 3 AM PDT Tuesday. For the Small Craft Advisory, from 3 PM this afternoon to 1 PM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ655-101800- /O.UPG.KLOX.GL.A.0037.211011T2200Z-211012T1000Z/ /O.NEW.KLOX.GL.W.0046.211011T2000Z-211012T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 258 AM PDT Sun Oct 10 2021 ...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 3 AM PDT TUESDAY... * WHAT...West to northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 7 to 10 feet are expected when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 1 PM Monday to 3 AM PDT Tuesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Oct 9, 8:21 PM PDT, 49 minutes earlier.
Area forecast discussion, Oct 9, 8:21 PM PDT, 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
821 PM PDT Sat Oct 9 2021
.SYNOPSIS...09/819 PM.
There will be gusty northerly winds tonight across Southern Santa
Barbara County as well as the Interstate 5 corridor. Winds will
shift northeasterly on Sunday bringing warming across the area.
Widespread gusty northerly winds are likely over much of the area
on Monday with damaging gusts possible in the mountains and
desert.
&&
.SHORT TERM (SAT-TUE)...09/820 PM.
***UPDATE***
A positive tilted shortwave trough digging into Southern
California will continue riding down the CA/NV border this
evening then make its way into Arizona overnight. Dry northwest
flow aloft associated with it will keep skies clear, so there will
be no marine layer stratus concerns tonight. Wind will again be
the main event for tonight with conditions similar to last night.
Another round of gusty sundowner winds is on for tonight and a
Wind Advisory is in effect through 3am. The SBA-BFL gradient is
currently at -4 mb, trending 2.7 mb stronger than last night at
this time. This means that gusty winds are likely over the
eastern side of southern Santa Barbara County in addition to the
typically gusty western half. This is already being reflected in
current observations, as the RAWS at Montecito Hills is gusting to
40 mph. Gusts up to 45 mph are likely through passes and canyons
with local gusts to 50 mph possible around the typically windy
spots (i.e., Gaviota and Refugio). There have been breezy
northerly winds through the I-5 corridor early this evening with
a LAX-BFL gradient trending 2.8 mb stronger than last night
(currently at -3.9 mb). Winds on the large scale in this area will
most likely remain below advisory level, but local gusts to 45
mph are possible. Our high resolution local WRF model also
indicates the potential for breezy winds to filter southward into
the San Fernando Valley and Santa Monica Mountains late tonight.
Once the shortwave moves eastward out of the area, flow will
shift more northeasterly early Sunday. With weak offshore
gradients from the east and limited upper support, there will be
breezy winds of around 15-25 mph through the usual Santa Ana
wind-prone areas as well as through the Santa Lucia range. These
winds will be fairly short lived as onshore flow will return in
the afternoon. Offshore flow combined with weak ridging will bring
5 to 10 degrees of warming on Sunday, but still a bit below
normal for most areas away from the coast. More gusty northerly
winds are expected again Sunday night before an even more potent
widespread wind event on Monday.
The current forecast and wind headlines look on track. Will issue
a forecast update to include the addition of High Surf Advisory
headlines for the Central Coast and Ventura County coast
effective on Monday.
***From Previous Discussion***
A vigorous upper level trof is forecast to move into nrn CA Sun
night, then into eastern CA on Mon and into the central Great
Basin Mon night. H5 heights over swrn CA are forecast to drop to
560-568 dam by late Mon. This much stronger and sharper inside
slider upper level trof will substantially increase northerly
gradients across the forecast area Mon afternoon into Mon night.
These gradients combined with excellent upper level support and
cold air advection will usher in strong and gusty NW to N winds
across much of the fcst area Mon afternoon and Mon night, with
widespread high-end Wind Advisories likely. There is also the
potential for warning-level wind gusts across the mtns and into
the Antelope Vly, and High Wind Watches will be issued for these
areas with this afternoon's forecast package.
Temps will turn sharply cooler on Mon across most of the region,
except a few degrees warmer for the SBA County S coast. Most areas
should have highs 5-15 deg below normal, with the warmest coast
and adjacent vlys reaching the lower 70s, except mid 70s to low
80s along the SBA County S coast.
The upper level trof will move further E on Tue, with rising H5
heights over the forecast area up to 572-574 dam in the afternoon
and a broad NW flow aloft. Gusty N winds possibly to Advisory
levels at times can be expected to linger across the wind-prone
areas of SBA/VTU/L.A. Counties Tue morning before diminishing some
Tue afternoon. Skies will be sunny across the region on Tue, but
temps will remain quite cool at about 5-15 deg below normal even
with a slight warmup for most of the coast and vlys.
.LONG TERM (WED-SAT)...09/158 PM.
A broad NW flow aloft with H5 heights around 574-576 dam can be
expected on Wed. Upper level ridging over the E Pac will edge
closer to the coast on Thu with H5 heights increasing to around
580-582 dam. The upper level ridging will move over srn CA on Fri
then move well E of the region Sat with a broad SW flow aloft
expected and H5 heights falling slightly to around 578-580 dam.
Offshore flow during the night and morning hours can be expected
during the extended period, with the EC a little more robust with
the offshore pressure gradients. It looks like mostly clear skies
will prevail in all areas during the period, except possibly some
low clouds and fog along the immediate Central Coast Wed night
into Thu morning. There will be a warming trend Wed thru Fri then
turn slightly cooler for Sat. Temps are forecast to be 4-8 deg
below normal on Wed, then warm to a few degrees above normal for
most areas by Fri and continue into Sat. The warmest inland
coastal areas and adjacent vlys should range from the 70s to
around 80 Wed then warm into 80s by Fri.
&&
.AVIATION...10/0045Z.
At 2253Z at KLAX, there was no marine layer nor a surface based
inversion.
High confidence in the 00Z CAVU TAFs.
KLAX...High confidence in the 00Z CAVU TAF. There is a 30% chance
of east wind component of 6 kt or less from 07Z to 15Z.
KBUR..High confidence in the 00Z CAVU TAF.
&&
.MARINE...09/1241 PM.
High confidence in the current forecast through Tuesday. Moderate
confidence in the current forecast after Tuesday.
Outer waters...Small Craft Advisory (SCA) level winds will
continue to generally increase across the coastal waters through
the weekend. Steep short period seas are likely through the
weekend. There is a GALE WARNING for the southern two zones and
an SCA is in effect for the northern zone through late tonight.
GALE WARNING winds will return to all outer waters late Sunday
afternoon through late Monday night. A large northwest swell will
build across the coastal waters between Sunday night and Monday.
Inner waters on central coast...Confidence continues to grow for
SCA conditions between this afternoon and Tuesday. An SCA is in
effect from this afternoon through this evening. Hazardous seas
will likely be prevalent across the coastal waters between late
Sunday night and Tuesday and SCA level winds will return Sunday
afternoon through Monday night.
Inner waters of the southern California bight...A SCA is in effect
for this afternoon and evening. SCA level winds will again return
to the western Santa Barbara Channel Sunday afternoon through
Sunday night. Then, either a strong SCA or even GALE WARNING level
winds will affect the area Monday afternoon and Monday night.
Hazardous combined seas to around 10 feet are possible Monday
into Monday night.
There is moderate (40-60 percent) chance of gales across the
entire coastal waters Monday afternoon and night.
SCA level winds could linger for the waters from southwest to
northwest of the Channel Islands through much of the latter half
of next week. Winds and seas look to fall below SCA levels across
the southern California bight.
Later shifts will need to consider extending the GALE WARNING in
the outer waters into Sunday or Monday night.
&&
.BEACHES...09/111 PM.
A large northwest swell is expected to build over the coastal
waters between Sunday night and Tuesday. High surf will likely
develop at Central Coast beaches from Monday through Tuesday.
There is a moderate chance of high surf with sets in excess of 7
feet at west facing beaches south of Point Conception between
Monday afternoon and Tuesday morning.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect from 3 AM Monday to 8 AM PDT
Tuesday for zones 34-35. (See LAXCFWLOX).
Wind Advisory in effect until 3 AM PDT Sunday for zones
39-52. (See LAXNPWLOX).
High Surf Advisory in effect from 8 AM Monday to 5 AM PDT
Tuesday for zone 40. (See LAXCFWLOX).
High Wind Watch in effect from Monday afternoon through late
Monday night for zones 52>54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zones 645-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 650-670. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Sunday for zones
673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
Widespread moderate to strong northwest to north winds are
expected Monday night and Tuesday, including southern Santa
Barbara County, the I-5 Corridor, and most coastal waters. Downed
trees, power outages, large surf with strong currents, and
dangerous driving and boating conditions are expected.
&&
PUBLIC...Stewart/Sirard
AVIATION...Phillips/Sweet
MARINE...Sweet
BEACHES...Sweet
SYNOPSIS...Stewart
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:20 PM PDT | High Surf Advisory | LOX | Los Angeles | 64 hr |
| Oct 10, 2:46 AM PDT | High Wind Warning | LOX | Santa Barbara | 48 hr |
| Oct 10, 2:46 AM PDT | Wind Advisory | LOX | 7 hr | |
| Oct 10, 2:46 AM PDT | Wind Advisory | LOX | Santa Barbara | 3 days |
| Oct 10, 2:58 AM PDT | Gale Warning | LOX | 66 hr | |
| Oct 10, 2:58 AM PDT | Small Craft Advisory | LOX | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.